# SDR CA971231011

- Difficulty date: September 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 150L
- Engine: Cont O200A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Dowel
- Part number: 637832
- Condition: Sheared
- Location: Starter Clutch
- Component: 643250
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE LOG STATES STARTER CLUTCH WAS CHANGED AT AN UNDETERMINED TIME PRIOR TO THIS FAILURE. THE DOWEL ASSEMBLY THAT RETAINS THE STARTER CLUTCH ADAPTER APPEARS TO HAVE SHEARED.  THIS CONDITION ALLOWED THE ADAPTER TO MOVE FREELY IN ITS BORE RESULTING IN GEAR MISALIGNMENT AND SUBSEQUENT PRESSURES THAT FAILED THE CRANKCASE.  THE REASON FOR THE DOWEL FAILURE IS UNKNOWN, BUT POSSIBLE INCORRECT INSTALLATION OF THE STARTER CLUTCH ASSEMBLY (P/N 643231) CAUSED THE DOWEL TO FAIL.
